MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-03-52D
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
After the device was opened the surgeon noticed an unusual mark inside the shell and wasn't happy to use this for the procedure.Another implant was opened with no issues and the case was completed as planned.Surgical delay: 30 seconds to retrieve a replacement.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a trident shell was reported.The event was confirmed.Method & results: device evaluation and results: the inner blister tray, square pad, the plug, and the implant were returned and appears unused & intact.A scratch was found on the distal part of the implant.A material analysis was performed and concluded "foreign material was observed on the distal surface of the shell.Ftir analysis determined the assayed spectrum of the foreign material could not be matched to the available library spectrum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event for the foreign matter was confirmed based on the visual inspection of the returned implant.A material analysis was performed and concluded "foreign material was observed on the distal surface of the shell.Ftir analysis determined the assayed spectrum of the foreign material could not be matched to the available library spectrum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." a root cause could not be determined based on the consultation with packaging sme indicating that the mar test result was found to be inconclusive and nothing in the packaging process will create this issue.No further investigation is needed at this time.If additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
After the device was opened the surgeon noticed an unusual mark inside the shell and wasn¿t happy to use this for the procedure.Another implant was opened with no issues and the case was completed as planned.Surgical delay: 30 seconds to retrieve a replacement.

Brand Name
PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8073792
Report Number0002249697-2018-03736
Device Sequence Number19265699
Product Code LPH
UDI-Device Identifier07613327040043
UDI-Public07613327040043
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number500-03-52D
Device Lot Number8W8APL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;